I am taking Metoprolol 25 mg and Losartan 100 mg for HBP and diastolic dysfunction. Have lost 50 lbs over the last three months by doing a cardio exercise (jogging, row, and weights) four times per week for one hour each session. During this time, the resting heart rate dropped from 70-75 to 43-50. GP recommended going off Metoprolol - resting heart rate back up to 70; jogging one minute at 4.5 miles per hour and heart rate is 146 within 30 seconds and up to 165 after the minute. When on Metoprolol, jogging 1 minute at 4.5 miles per hour and heart rate is 133 in the first 30 seconds, 140 after the minute. I am now back on Metoprolol. How low is too low for resting heart rate (given I am not a world class athlete that runs marathons)? And is there a condition that causes the heart rate to elevate rapidly during exercise that I should be concerned about? No symptoms with a low resting heart rate and have no lightheadedness. I had a cardiac cath test three years back, and I am currently taking Metoprolol 25 mg, Losartan 100 mg, Omeprazole 40 mg, Flonase, and Zyrtec.
Welcome to icliniq.com.
Thanks for reaching out to us.
Heart rate generally differs from person to person, depending upon the body size and activity level. Some persons like athletes can have as low as 40 bpm. Pulse rate can be very low, anything below 50 bpm with symptoms such as dizziness, shortness of breath, etc. As long as yours does not come with the above symptoms, you have nothing to worry about. It is perfectly normal for heart rate to go as high as 300 bpm during exercise. This is perfectly normal. Supraventricular tachycardias can cause the heart to race fast in the presence of triggers like stress. You should continue the Metoprolol; you will be fine.
Was this answer helpful?|
Hello doctor, I have been waking up from a racing heart accompanied by belching at night sometimes two or 3 times a night ... At times the HR has been in the 140s after I get up and belch a few times my ... Read fullCan anxiety cause increased heart rate and chest tightness?
Hello doctor, I have been to four different hospitals over within a year multiple times due to health anxiety and fear of heart failure, heart attack, etc ... I am dealing with a lot of muscle t... Read fullWhy is the heart having rapid, uncontrollable pounding?
.. be a cardiac arrhythmia like PSVT (paroxysmal supraventricular tachycardia) or atrial fibrillation, in which heart rate suddenly goes up and also suddenly decreases. Blood pressure falls during these episodes, and one has dizziness, fainting, blac... Read full
Ask your health query to a doctor online?Ask a Cardiologist Now